Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 306, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2009, 3:02 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 10, 2009, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 101902 SVRFFC GAC067-223-101945- /O.NEW.KFFC.SV.W.0306.090610T1902Z-090610T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 302 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COBB COUNTY IN NORTH CENTRAL GEORGIA EAST CENTRAL PAULDING COUNTY IN NORTHWEST GEORGIA * UNTIL 345 PM EDT * AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF KENNESAW...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA AND SMYRNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3403 8474 3402 8441 3376 8457 3396 8476 TIME...MOT...LOC 1902Z 286DEG 18KT 3399 8472 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:15 AM EDT, 9 hours 47 minutes earlier.
Area forecast discussion, Jun 10, 5:15 AM EDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT WED JUN 10 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... MODELS SIMILAR WITH WEAK HIGH PRESSURE DOMINATING NORTH AND CENTRAL GEORGIA THROUGH MUCH OF THE PERIOD...BEFORE WEAKENING FURTHER AND GETTING SUPPRESSED SOUTHWARD AS A COLD FRONT MEANDERING ACROSS THE OHIO/TENNESSEE VALLEY REGION DRIFTS SOUTHWARD...APPROACHING NORTH GEORGIA LATE FRIDAY. UNTIL THEN...SUPPORT FOR SHOWER AND THUNDERSTORM DEVELOPMENT CONTINUE TO BE WEAK WITH HEATING AND A WEAK LEE SIDE TROUGH BEING THE MAIN TRIGGERS. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS MAINLY ACROSS NORTH GEORGIA THROUGH THURSDAY...THEN GETTING INTO SLIGHTLY BETTER CHANCES ACROSS THE CWA FRIDAY AS THE FRONT APPROACHES. MAV/MET MOS TEMPS FAIRLY SIMILAR THROUGH THE PERIOD AND PLAN TO USE A BLEND FOR TEMPS AND POPS THROUGH THE PERIOD. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO SHOW WEAK BOUNDARY SLIPPING INTO NORTH GEORGIA FRIDAY NIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH CENTRAL GEORGIA INTO SATURDAY NIGHT...BEFORE BEGINNING TO DRIFT BACK TO THE NORTH ON SUNDAY. EXTENDED PROGS SIMILAR WITH BOUNDARY THEN MEANDERING NEAR THE TENNESSEE/GEORGIA BORDER INTO TUESDAY. WILL NEED TO KEEP LOW CHANCE POPS GOING FOR MUCH OF THE PERIOD...WITH BEST CHANCES CONTINUING ACROSS THE NORTH. && .AVIATION... ISOLATED MVFR CONDITIONS ACROSS THE FORECAST AREA WILL GIVE WAY TO MAINLY VFR CONDITIONS THROUGHOUT THE PERIOD. MVFR VISIBILITIES WILL IMPROVE BY 14Z...AND ARE EXPECTED TO DEVELOP AGAIN TOWARD DAYBREAK TOMORROW. WINDS WILL REMAIN WEST TO NORTHWEST THROUGH THE PERIOD... INCREASING TO 5-7KTS THIS AFTERNOON BEFORE DIMINISHING TO NEAR 3KTS AFTER 02Z. SCT050 WILL DEVELOP GAIN ACROSS THE AREA AFTER 16Z...AND ISOLATED CONVECTION IS POSSIBLE ACROSS NORTH GEORGIA BUT SHOULD AVOID ALL TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 68 92 68 89 / 10 10 30 20 20 ATLANTA 89 71 90 70 87 / 10 5 30 20 20 BLAIRSVILLE 85 64 83 63 83 / 20 20 30 20 30 CARTERSVILLE 90 64 91 65 87 / 20 10 30 20 30 COLUMBUS 92 73 93 73 93 / 10 5 20 10 20 GAINESVILLE 89 68 89 69 87 / 20 10 30 20 30 MACON 92 69 94 71 93 / 10 5 20 10 20 ROME 90 67 91 68 90 / 20 10 30 20 30 PEACHTREE CITY 90 66 90 67 89 / 10 5 20 10 20 VIDALIA 94 69 94 73 94 / 10 10 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 10, 1:10 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 110 PM EDT WED JUN 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 115 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK PRESSURE PATTERN WILL REMAIN OVER THE SOUTHEAST THROUGH TONIGHT. A SURFACE FRONT WILL CONTINUE ACROSS THE OHIO VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE MOST LIKELY LOCATION WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS THIS AFTERNOON AND EVENING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. THIS COMBINED WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF -4 TO -8 WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 1:24 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EDT WED JUN 10 2009 GAZ002>005-012-101830- 124 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 230 PM EDT... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR COHUTTA TO SUTTLES MILL...AND MOVING EAST AT 10 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...ROCKY FACE...TUNNEL HILL...WOOD STATION... BEAUMONT... RINGGOLD...NAOMI...LAFAYETTE...LINWOOD...ROCK SPRING... NOBLE...SUTTLES MILL...VARNELL...COHUTTA AND COHUTTA.
Special weather statement, Jun 10, 1:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 PM EDT WED JUN 10 2009 GAZ020-021-031-032-101815- 132 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 215 PM EDT... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARTERSVILLE... EMERSON...RED TOP MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER STATE PARK...ACWORTH...DUE WEST...KENNESAW STATE UNIVERSITY... KENNESAW...WOODSTOCK...KELLOGG CREEK...HOBGOOD PARK AND OAK GROVE.
Local storm report, Jun 10, 2:17 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING 5 NE DALTON 34.82N 84.91W
06/10/2009 WHITFIELD GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING IN THE PLEASANT GROVE
COMMUNITY.
0200 PM LIGHTNING DALTON 34.77N 84.97W
06/10/2009 WHITFIELD GA EMERGENCY MNGR
*** 1 INJ *** ONE PERSON WAS STRUCK BY LIGHTNING IN
DALTON.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:43 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 27 min |
| Jun 10, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 39 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 40 min |
| Jun 10, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 36 min |
| Jun 10, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 48 min |
| Jun 10, 3:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 31 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 47 min |
| Jun 10, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 50 min |
| Jun 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 51 min |
| Jun 10, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 45 min |
| Jun 10, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 36 min |
| Jun 10, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.